diabetestalk.net

Diabetes Medications That Cause Weight Loss

Share on facebook

Weight Loss As A Symptom

As a rule, if you have lost weight and do not know why then see a doctor. A doctor's assessment and tests will usually be able to find the cause. Weight loss is often a matter of choice - we choose to change our diet and exercise habits to become more healthy. If there is a clear and healthy reason then weight loss is normal. However, it is also common to lose weight if you have a serious disease. For most serious diseases, there will usually be one or more other symptoms that develop well before any weight loss. The weight loss in these situations is explained and can often be expected. However, occasionally, the first symptom to develop in some serious diseases is weight loss. Other symptoms usually develop at some point later. Also, some people with weight loss as a first symptom actually have one or more symptoms if they were questioned about them. But, they may not have been aware of the significance of the other symptoms. For example, weight loss is a common symptom of untreated type 2 diabetes. Some people may see a doctor to say that they have lost weight and don't know why. A doctor may then ask if they have been passing more urine than usual (a typical symptom of diabetes Continue reading >>

Share on facebook

Popular Questions

  1. Wraakian

    "I've type 2 diabetes for over 30 years & until recently only on oral medications. 2 months ago I was put on Victoza to control the increasing blood glucose levels of 18mmol/l (325mg/dl) that I now was experiencing. The diabetic nurse gave me 0.6 dose of Victoza, kept me on my daily 2000mg Metformin, took me off sitaglyptin & reduced my 320mg Gliclazide to 240mg /day. My highest blood glucose levels dropped to 13mmol/l, but when having carbs didn't go down to near 6.7mmol/l. Increasing my Victoza to 1.2 after 2 weeks proved no better, I tried 1.8 Victoza again without success. I'm back to 1.2 dose + 2000 metformin + 340mg Gliclazide. Initially I lost my appetite and felt nauseous with Victoza. What next? (UK)"

  2. Lilyall4me

    "I've been on Victoza for 5 weeks. First week at 0.6 and then 1.2. I have lost about 15 lbs. thus far. While my appetite has been curbed by the medicine, I've also made a great deal of effort to watch what I eat. While I've experienced many of the symptoms that others have (nausea, burping, tiredness) they have been mild and quite tolerable. My doctor advised me that many of the digestive issues that people experience are as a result of overeating while on the medication. I stop eating as soon as I feel full and I'm usually good. My glucose numbers have decreased enough, but that might be just because of the significant difference in my diet."

  3. MBDub

    "Just started this med 2 weeks ago. I feel awful: generally ill feeling (like a cold or flu), severe headache, nausea, vomiting, muscle cramping (feels like I've done a massive workout and let the muscles cool down without stretching), muscle weakness (where it's a chore to lift arms and legs...skin pain, too), trouble sleeping, I can feel my heart pounding and hear it in my ears, coughing, and I don't know what else. I have spoken to my doctor and been told this will go away, but I'm concerned. My vision wasn't great before, but seems worse now. Not sure what to do..."

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes